Alert archive / Nebraska / Wind Chill Advisories in 2020

Wind Chill Advisory 1, NWS North Platte, NE

January 18, 2020Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 18, 2020, 4:42 PM CST for Boyd County, Holt County, Nebraska. It took effect at Jan 19, 2020, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2020, 4:42 PM CST (22:42 UTC)
In effect from
Jan 19, 2020, 3:00 AM CST
Expired
Jan 19, 2020, 12:00 PM CST
In force
9 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Holt County, NE

The radar

The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2020-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2020-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1774 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WWUS43 KLBF 182242
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
442 PM CST Sat Jan 18 2020

...VERY COLD WIND CHILLS LATE TONIGHT INTO SUNDAY MORNING...

NEZ007-010-191800-
/O.NEW.KLBF.WC.Y.0001.200119T0900Z-200119T1800Z/
Boyd-Holt-
Including the cities of Spencer, Butte, Lynch, Oneill, 
and Atkinson
442 PM CST Sat Jan 18 2020

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SUNDAY...

* WHAT...Very cold wind chills. Around 20 below zero expected. 

* WHERE...Boyd and Holt Counties.

* WHEN...From 3 AM to noon CST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Taylor 

For more information from the National Weather Service visit
http://weather.gov/lbf
1 follow-up statement
843 
WWUS43 KLBF 191803 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
1203 PM CST Sun Jan 19 2020

NEZ007-010-191915-
/O.EXP.KLBF.WC.Y.0001.000000T0000Z-200119T1800Z/
Boyd-Holt-
Including the cities of Spencer, Butte, Lynch, Oneill, 
and Atkinson
1203 PM CST Sun Jan 19 2020

...WIND CHILL ADVISORY HAS EXPIRED...

The threat of 20 below zero wind chill readings has ended and the
wind chill advisory will be allowed to expire. Wind chill readings
of 5 below to 15 below zero will continue this afternoon. Use
caution outdoors.

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 3:10 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 18, 3:10 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
310 PM CST Sat Jan 18 2020

.SHORT TERM...(This evening through Sunday night)
Issued at 307 PM CST Sat Jan 18 2020

1045mb arctic high pressure centered over Great Slave Lake will
build south through the nrn Plains and be located ern SD Monday
morning. The models continue to show cold air backing into ncntl
Nebraska but remaining east of swrn Nebraska. A blend of bias
corrected guidance and the short term model blend continues to
suggest highs in the teens and single digits across ncntl Nebraska
and 30s to around 40 across swrn Nebraska. The bias corrected
guidance blend suggested subzero lows in ncntl Nebraska warming
to the teens across the southwest.

Some high cloudiness from the storm activity affecting the West
coast will move through wrn and ncntl Nebraska tonight and Sunday.
This should produce partly cloudy skies.

.LONG TERM...(Monday through Saturday)
Issued at 307 PM CST Sat Jan 18 2020

Arctic high pressure will move east and be located over central
Appalachia Thursday morning. The models show modest return
moisture developing in conjunction with a developing upper level
low somewhere across the Central Plains or Midwest. Today's models
show very large spacial differences in the location of this upper
low. The GFS ensemble mean 700mb height field indicated an open
wave across Nebraska which closes off across Iowa. The GFS
operational does the same but closes the low off over cntl KS and
the ECM shows a closed low forming over WI which then drifts south
into Iowa.

The WPC height forecast is for an open wave across Nebraska which
amplifies across the Midwest. This is most likely related to the
moisture return which is now aimed at Iowa. The WPC outlook for
significant winter precipitation across wrn and ncntl Nebraska is
less than 10 percent. The POP forecast Thursday and Friday across
the region is low-end chance and the prospect of a Central PLains
storm next week is highly uncertain.

Otherwise, quiet weather is in place Monday through Wednesday with
gradually warming temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1133 AM CST Sat Jan 18 2020

VFR is expected throughout wrn and ncntl Nebraska this afternoon,
tonight and Sunday morning. Some high cloudiness from storm
activity affecting the West coast will move through wrn and ncntl
Nebraska tonight and Sunday. This should produce partly cloudy
skies.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...CDC
Hazardous weather outlook, Jan 18, 3:10 PM CST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
310 PM CST Sat Jan 18 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-192115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
310 PM CST Sat Jan 18 2020 /210 PM MST Sat Jan 18 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Wind chill values around 15 below zero are likely across parts of
north central Nebraska Sunday morning and Monday morning. The
area of concern is generally east of Valentine and along and north
of highway 20.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jan 18, 3:40 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CST SAT JAN 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       ATKINSON                42.53N 98.98W
01/18/2020  M4.0 INCH        HOLT               NE   CO-OP OBSERVER

0700 AM     SNOW             11 ENE TRYON            41.62N 100.75W
01/18/2020  M1.0 INCH        MCPHERSON          NE   COCORAHS

0700 AM     SNOW             BUTTE                   42.91N 98.85W
01/18/2020  M3.4 INCH        BOYD               NE   CO-OP OBSERVER

0700 AM     HEAVY SNOW       SPRINGVIEW              42.83N 99.75W
01/18/2020  M5.0 INCH        KEYA PAHA          NE   CO-OP OBSERVER

0700 AM     SNOW             1 S VALENTINE           42.86N 100.55W
01/18/2020  M1.2 INCH        CHERRY             NE   CO-OP OBSERVER

&&

CCOLE

Nearby

Wind Chill Advisories in Nebraska, 2020Every wind chill advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.